It's in your brain!

I stopped Pravistatin fourteen (14) months ago and although almost all the very severe pain has left me, I know that it is still in my body. It seems obvious to me that statins travel to all parts of the body and can reside in the brain as well. Their effect can be mental and emotional as well. Memory loss, short and long term, plus emotional swings are another disturbing side effects. I get the flu symptoms after sex, still after over a year. For some men it will cause erectile dysfunction along with low libido. Lack of focus is another I was a long term user, more than two years, and it may never leave my body entirely. I am waiting for the two year anniversary in hopes that it will finally exit my body and brain.

10 Replies

oldestnewest
  • BTW most doctors and health practitioners are clueless about the side effects and life changing damage. Beware!

  • My son has been on Pravastatin for 2 years (he is 12 now and has FH) and thank goodness he doesn't seem to have any side effects. He is very active and is top of his class in most subjects. I am so glad that he does t struggle on these tablets as they have bought his cholesterol down to an acceptable level. Hope you are feeling better soon. Are you on a different statin now instead?

  • Cholesterol is a major factor in the brain, it is very necessary, so to deprive it will cause problems for some people. I experienced psychological problems also, after only taking simvastatin for a few months. There is not enough evidence to convince me to try another statin, why would I want to take something that for me will alter every cell in my body and most probably to the detriment. Research now is coming round to thinking that cholesterol may not be the danger at first thought, as told quite extensively on this forum. Read all you can about it, perhaps GPs' haven't the time!! Your health is in your hands.

  • Hi EveC

    I was mystified by my inability to remember certain things, some were very simple like the four digit account number with my broker I have been with for years. Since going off the statin, I am amazed at all the new insights I have had. I feel great!

  • Hi Sweary2012

    No I am not taking any statin and do not plan to. I am 69 y.o. and quality of life is more important than longevity. I do lots of cardio,(1 1/2 hours every day) thanks to my four legged 70 lbs. personal trainer Buster. My doctor is closely monitoring my cholesterol levels, blood work every 3 months. This article is the best on I have read so far. Not an easy read and lengthy. So with careful reading you are bound to increase your knowledge. people.csail.mit.edu/seneff...

  • Hi Buster

    Thanks for passing this on...as you say an interesting read. Seen so much with similar conclusions but this is nearly 2 years ago and still GP's are prescribing, makes you wonder if they listen??!!

  • Hi Buster

    I can identify with all you have said....life is too short anyway not to enjoy it....simvastatin ruined my quality of life for 5 months. Can't believe the difference since I stopped....no way now I will be going down that road again. Because of the side effects I really investigated statins, quite a bit through this forum, horrendous......I have known for many years about the corruption in the pharmaeutical industry, why do so many not believe it??

  • The pain could be somewhere in the brain, but NOT in a psychological way!!! Some how my pain,( which was so severe I could not touch any part of my body) was banished during a slight problem during an anaesthetic. I regained consciousness in pain which was severe enough to make me almost wriggle myself off the trolley. I had a low dose of Morphine for a week for general post op pain because the previous op 3 weeks earlier had left me in continuous pain Then found the Statin Pains had gone!! 8 months later, and still OK!!!!

    I just wish I knew what had happened and further research could be done on the causes of pain, but realise that this is almost a no-no area as mice can't talk to explain how they feel!!!

  • I'm surprised it's in your brain. I thought pravastatin, fluvastatin and rosuvastatin are less fat-soluble and that the fat-soluble drugs are more likely to cross the blood-brain boundary. As I understand it, as a consequence, simvastatin and atorvastatin are more likely to cause sleep disruption, but may decrease stroke risk (JUPITER study).

  • It has to reach the brain if so many are dealing with emotions gone awry and loss of concentration and drive. All that and much more originate in the brain. I know saying something as powerful, hopefully, as It's in your brain!, would get a lot of attention and hopefully some responses to validate my own conclusions. For the most part we in this "community" are pretty much on our own and have to rely on what information we get from one another. Good Luck!

You may also like...